MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545507 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
08/31/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 42-year-old caucasian female who underwent an unknown breast surgery with a mentor memorygel, 550cc silicone breast implant experienced right-sided silent rupture postoperatively.The mri examination confirmed the issue, as a result, patient underwent removal on (b)(6) 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Suspect device received on (b)(6) 2022.Device evaluation completed on (b)(6) 2022: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel siltex mod-rnd 550cc breast implant was found to have an area of delamination at the union between the patch and shell, causing gel leakage.Although potential causes of patch delamination are unknown, stresses and forces on the implant in-vivo or exposure to betadine at insertion could result in delamination and ruptures.Per the current product insert data sheet (pids), rupture is a known complication associated with these devices and can occur at any time during or after implantation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number (b)(4).